Results 1 to 4 of 4

Thread: Benzo Taper

  1. #1
    ChasingBalloons's Avatar Organized Mess
    Forum Addiction:

    Join Date
    Apr 2018
    Gender
    Female
    Location
    Mushroom Kingdom
    Posts
    17
    I'm feeling
    ExhaustedExhausted
    Mentioned
    0 Post(s)

    Benzo Taper

    Has anyone had to taper off a benzo? What was your experience like? I'm currently almost on week 5 of a 10 week (yeah, right) taper. Overall, it's been better than I thought, but still rough. I was given gabapentin to help with withdrawal symptoms, etc. and I feel like it would be more difficult without it. I can definitely feel the difference as the weeks go on and I'm so nervous about reaching the end. I know that it's going to be more than 10 weeks. The APRN @ my doctors office said I should be okay by week 11 and afterwards, I was thinking, "Yeah, no." And then when I finally had my first appt. with a psychiatrist, she was like, "Yeah, no." I mean to the point where I would have to crush them up and drink them in water? That's what it sounded like, but I was confused, so I don't know. It definitely makes things more difficult, like my job, etc. I definitely feel more anxious and it's hard sometimes to not just take more of the benzo, but I know in the end this is for the best and I am trying to stick to the schedule. It's just rough- I've been on it for like 4 years and it's been the best thing ever while also being the worst thing ever. I'm starting to just vent now...but yeah any stories, thoughts, support, etc. would be welcome, lol. It's hard being this open...

    Also- the benzo is clonazepam also know as klonopin. I was allowed to take 2-4mg/day and I misused it/abused it for pretty much the whole time I was on it...

    I will probably regret posting this, lol.

  2. #2
    Total Eclipse's Avatar Happy Sparkles and Coffee
    Forum Addiction:

    Join Date
    Aug 2012
    Gender
    Female
    Location
    Purple Fairy Dust Ave
    Posts
    6,340
    I'm feeling
    LovedLoved
    Mentioned
    13 Post(s)
    How much gabapentin do you take? Is it daily? That might be able to be upped to help. Its a good calming medicine.
    Blessed Be, in both Light and Darkness.
    ♥¥ Love and Light☮☼

  3. #3
    Cuchculan's Avatar
    Forum Addiction:

    Join Date
    Jul 2015
    Gender
    Male
    Location
    Dublin, Ireland.
    Posts
    10,904
    I'm feeling
    ContentContent
    Mentioned
    16 Post(s)
    When you are tapering any kind of medication you can what is known as ' rebound anxiety '. What is this? Glad you asked. It is simply anxiety about not using the medication any more. So in a sense it is all in the mind. Bit like the mind knows you are stopping something you have depended on for so long. So it sends out signals of anxiety. Making you believe this is not right. Making you feel horrible. The way your mind thinks it should be feeling without the medication.

    I once came off of Xanax. I was on a high dose and abusing it too. Thus meaning I was taken up to three times what I was meant to be taken. I came off it under the watchful eyes of some medical people. I was in hospital at the time. They had a very smart way of doing things. They simply put me on something else. At a much higher dose. Stopped the Xanax from day 1. My mind was hopping. Not knowing what this would do. Rebound anxiety at work. They were smart people. It worked. I didn't even feel the need for Xanax. Once they knew the Xanax was out of my system and I was passed a certain point, they began to lower the new medication down. This they kept on doing every day. Less and less of the newer medication each day. Which can continue until you are off the newer medication. You are not on it long enough for the body to need it or crave it. Before you know you can find yourself off all medication. Surprised that this all worked. Surprised that you felt nothing at all. No withdrawal symptoms at all.

    What I talk about up above was done in a hospital. You are at home. But the same method could work if you were allowed use it by a doctor. But most of what you feel will be from rebound anxiety. The mind and body knowing you are no longer using something you used for years. I recall missing a dose of Xanax one night. Now that was a living hell. That is what I expected when I was taken off them for good. To feel that same way. It never happened. The mind will play tricks on you. Will be rough ride. For a few weeks. Probably want to smash the house up the odd day or two. Mood swings and the likes. But once you got off it, you can come back here and boast about it to us all.

    Wishing you all the best.
    The Lovable Irish Rogue

  4. #4
    ChasingBalloons's Avatar Organized Mess
    Forum Addiction:

    Join Date
    Apr 2018
    Gender
    Female
    Location
    Mushroom Kingdom
    Posts
    17
    I'm feeling
    ExhaustedExhausted
    Mentioned
    0 Post(s)
    Quote Cuchculan View Post
    When you are tapering any kind of medication you can what is known as ' rebound anxiety '. What is this? Glad you asked. It is simply anxiety about not using the medication any more. So in a sense it is all in the mind. Bit like the mind knows you are stopping something you have depended on for so long. So it sends out signals of anxiety. Making you believe this is not right. Making you feel horrible. The way your mind thinks it should be feeling without the medication.

    I once came off of Xanax. I was on a high dose and abusing it too. Thus meaning I was taken up to three times what I was meant to be taken. I came off it under the watchful eyes of some medical people. I was in hospital at the time. They had a very smart way of doing things. They simply put me on something else. At a much higher dose. Stopped the Xanax from day 1. My mind was hopping. Not knowing what this would do. Rebound anxiety at work. They were smart people. It worked. I didn't even feel the need for Xanax. Once they knew the Xanax was out of my system and I was passed a certain point, they began to lower the new medication down. This they kept on doing every day. Less and less of the newer medication each day. Which can continue until you are off the newer medication. You are not on it long enough for the body to need it or crave it. Before you know you can find yourself off all medication. Surprised that this all worked. Surprised that you felt nothing at all. No withdrawal symptoms at all.

    What I talk about up above was done in a hospital. You are at home. But the same method could work if you were allowed use it by a doctor. But most of what you feel will be from rebound anxiety. The mind and body knowing you are no longer using something you used for years. I recall missing a dose of Xanax one night. Now that was a living hell. That is what I expected when I was taken off them for good. To feel that same way. It never happened. The mind will play tricks on you. Will be rough ride. For a few weeks. Probably want to smash the house up the odd day or two. Mood swings and the likes. But once you got off it, you can come back here and boast about it to us all.

    Wishing you all the best.
    Thank you so much for your response and sharing your story. It helps a lot and I appreciate it!

Made with <3
Anxiety Space is not a replacement for a fully qualified doctor.